Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 112, NWS Lincoln, IL

June 24, 2005Clay County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 24, 2005, 5:34 PM CDT for Clay County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2005, 5:34 PM CDT (22:34 UTC)
Expired
Jun 24, 2005, 6:30 PM CDT
In force
56 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Clay County, IL

The radar

The Evansville,IN radar (KVWX), 92 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
782 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 242235
SVRILX
ILC025-242330-
/O.NEW.KILX.SV.W.0112.050624T2234Z-050624T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
534 PM CDT FRI JUN 24 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 630 PM CDT

* AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND   
  DAMAGING WINDS AROUND 60 MPH.  THIS STORM WAS LOCATED NEAR   
  XENIA...OR ABOUT 7 MILES WEST OF FLORA. THIS STORM WAS NEARLY   
  STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  XENIA
  OSKALOOSA
  LOUISVILLE

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3876 8870 3862 8869 3862 8851 3877 8849

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 242257
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
556 PM CDT FRI JUN 24 2005

ILC025-242330-
/O.CON.KILX.SV.W.0112.000000T0000Z-050624T2330Z/
CLAY-
556 PM CDT FRI JUN 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR
SOUTHWESTERN CLAY COUNTY...

AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY 
SIZE HAIL. THIS STORM WAS LOCATED NEAR XENIA...OR ABOUT 9 MILES 
WEST OF FLORA. THE THIS STORM WAS WAS NEARLY STATIONARY.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  LOUISVILLE.
  XENIA.
  RURAL AREAS OF SOUTHWEST CLAY COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3876 8870 3862 8869 3862 8851 3877 8849

$$

AUTEN
000 
WWUS53 KILX 242329
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
629 PM CDT FRI JUN 24 2005

ILC025-242339-
/O.EXP.KILX.SV.W.0112.000000T0000Z-050624T2330Z/
CLAY-
629 PM CDT FRI JUN 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY COUNTY
EXPIRES AT 630 PM CDT...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING WILL BE ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3876 8870 3862 8869 3862 8851 3877 8849

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:25 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 24, 2:25 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT FRI JUN 24 2005

.DISCUSSION...LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER
NORTHERN QUEBEC...AND A WAVY FRONTAL BOUNDARY EXTENDING SOUTHWEST
TOWARD THE FOUR CORNERS REGION. MAIN CONCERNS OVER THE NEXT FEW DAYS
REVOLVE PRECIPITATION CHANCES (IF ANY) WITH THIS FRONTAL BOUNDARY
AND HOW HOT IT WILL GET DAILY.

12Z MODELS IN GOOD OVERALL AGREEMENT...THOUGH THERE IS SOME
DISAGREEMENT IN HOW FAR SOUTH THE FRONT WILL PUSH INTO ILLINOIS. THE
FRONTAL PLACEMENT IS KEY TO THE PRECIPITATION FORECAST...BUT WILL
TEND TO FAVOR A LESS AGGRESSIVE SOLUTION AS THE FRONT IS ALREADY
NEARLY PARALLEL TO THE UPPER FLOW. GUIDANCE TEMPERATURES GENERALLY
CLOSE/REASONABLE...WITH SUBTLE DIFFERENCES OWING TO THE FORECAST
FRONTAL POSITION...SO WILL NOT STRAY TOO FAR.

SHORT TERM...TONIGHT THROUGH MONDAY...

TONIGHT...ANOTHER WARM AND MUGGY NIGHT ON TAP ACROSS FORECAST AREA.
THE FRONT (AND THE UPPER WAVE/JET RIDING ALONG IT) SHOULD STAY FAR
ENOUGH NORTH/WEST OF THE REGION THROUGH THE NIGHT TO PRECLUDE
PRECIPITATION.

SATURDAY THROUGH SUNDAY...A FAIRLY VIGOROUS UPPER WAVE/JET WILL MOVE
ACROSS SOUTHERN CANADA AND PUSH THE FRONT INTO ILLINOIS BY SATURDAY.
AFTERNOON INSTABILITY IS GOOD WITH CAPE VALUES OF AT LEAST 2000 J/KG
AND LI VALUES AROUND -5 EXPECTED. HOWEVER...ASIDE FROM WEAK FRONTAL
CONVERGENCE...THERE IS LITTLE DYNAMIC FORCING AND DEEP LAYER WIND
FIELDS ARE RATHER WEAK AND UNIDIRECTIONAL. SO...WILL GO DRY ON
SATURDAY. A COUPLE PIECES OF ENERGY EJECT OUT OF THE SOUTHWEST U.S.
UPPER TROF AND PUSH THE FRONT BACK NORTH OF ILLINOIS AS A WARM FRONT
SATURDAY NIGHT AND SUNDAY. THESE IMPULSES WILL PASS SOMEWHAT CLOSER
TO FORECAST AREA THAN THOSE OF SATURDAY (AND POTENTIAL INSTABILITY
WILL BE SIMILAR)...SO WILL CARRY A SLIGHT CHANCE OF SHOWERS/STORMS
ACROSS NORTHERN SECTIONS OF FORECAST AREA.

AS FAR AS TEMPERATURES ARE CONCERNED...NOT MUCH CHANGE IS EXPECTED
IN THE AIRMASS OVER THE NEXT COUPLE OF DAYS. OVERNIGHT LOWS WILL
GENERALLY REMAIN IN THE LOWER 70S...WITH DAYTIME HIGHS IN THE MID
90S. AFTERNOON HEAT INDICES WILL BE PUSHING 100 AS WELL.

LONG TERM...TUESDAY THROUGH FRIDAY...MODEL AGREEMENT CONTINUES TO BE
FAIR THROUGH THE PERIOD...WITH CONSIDERABLE ENSEMBLE SPREAD. ENERGY
IS STILL EXPECTED TO EJECT OUT OF THE WESTERN U.S. TROF AND FLATTEN
THE EASTERN U.S. RIDGE AS THE FLOW GRADUALLY BECOMES LESS AMPLIFIED.
HOWEVER...THE TIMING OF WHEN THIS ENERGY ARRIVES ACROSS THE REGION
AND HOW MUCH MOISTURE IS AVAILABLE IS STILL UNCERTAIN. HAVE ADDED A
SLIGHT CHANCE OF SHOWERS/STORMS TO THURSDAY/THURSDAY NIGHT GRIDS TO
GO WITH CURRENT MODEL CONSENSUS...BUT THIS WILL LIKELY NEED FINE
TUNING AS THE FORECAST RANGE BECOMES SHORTER.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

BAK
Hazardous weather outlook, Jun 24, 11:04 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1104 AM CDT FRI JUN 24 2005

ILZ027>031-036>038-040>048-050>057-061>063-066>068-071>073-251100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1104 AM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY AS A WEAK
COOL FRONT APPROACHES THE AREA. THE BETTER CHANCE OF THUNDERSTORMS
WILL BE NORTH OF HIGHWAY 36 AND INTERSTATE 72. NO ORGANIZED SEVERE
WEATHER ACTIVITY IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

HJS

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.